Acta Mathematica

, Volume 170, Issue 1, pp 121–149 | Cite as

Representation theoretic rigidity in PSL (2,R)

  • Christopher Bishop
  • Tim Steger
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Agard, S., A geometric proof of Mostow's rigidity theorem for groups of divergence type.Acta Math., 151 (1983), 231–252.MATHMathSciNetGoogle Scholar
  2. [2]
    Alhfors, L. V.,Conformal Invariants, McGraw-Hill, New York, 1973.Google Scholar
  3. [3]
    Beardon, A. F., Inequalities for certain Fuchsian groups.Acta. Math., 127 (1971), 221–258.MATHMathSciNetGoogle Scholar
  4. [4]
    —,The Geometry of Discrete Groups. Springer-Verlag, New York, 1983.MATHGoogle Scholar
  5. [5]
    Carleson, L.,Selected Problems on Exceptional Sets. Van Nostrand, 1967.Google Scholar
  6. [6]
    Cowling, M. &Steger, T., Irreducbility of restrictions of unitary representations to lattices,J. Reine Angew. Math., 420 (1991), 85–98.MathSciNetMATHGoogle Scholar
  7. [7]
    Dehn, M.,Papers on Group Theory and Topology. Translated by John Stillwell. Springer-Verlag, New York, 1987.Google Scholar
  8. [8]
    Figà-Talamanca, A. &Nebbia, C.,Harmonic Analysis and Representation Theory for Groups Acting on Homogeneous Trees. London Math. Soc. Lecture Note Ser., 162. Cambridge University Press, Cambridge, 1991.MATHGoogle Scholar
  9. [9]
    Goodman, F., de la Harpe, P. &Jones, V.,Coxeter Graphs and Towers of Algebras. MSRI Publications, 14. Springer-Verlag, New York, 1989.MATHGoogle Scholar
  10. [10]
    Keen, L., Canonical polygons for finitely generated Fuchsian groups.Acta. Math., 115 (1966), 1–16.CrossRefMATHMathSciNetGoogle Scholar
  11. [11]
    Knapp, A. W.,Representation Theory of Semisimple Groups. Princeton University Press, Princeton, New Jersey, 1986.MATHGoogle Scholar
  12. [12]
    Kuhn, G. & Steger, T., Restrictions of the special representation of Aut (Tree3) to two cocompact subgroups. To appear inRocky Mountain J. Math. Google Scholar
  13. [13]
    Kuusalo, T., Boundary mappings of geometric isomorphisms of Fuchsian groups.Ann. Acad. Sci. Fenn. Ser. A I, 545 (1973), 1–6.MathSciNetGoogle Scholar
  14. [14]
    Lang, S.,SL 2(R). Addison-Wesley, Reading, Massachusetts, 1975.MATHGoogle Scholar
  15. [15]
    Lyndon, R. C. &Schupp, P. E.,Combinatorial Group Theory. Springer-Verlag, New York, 1977.MATHGoogle Scholar
  16. [16]
    Margulis, G. A., Non-uniform lattices in semisimple algebraic groups, inLie Groups and Their Representations (I.M. Gelfand, ed.), Wiley, New York, 1975.Google Scholar
  17. [17]
    —, Discrete subgroups of motions of manifolds of non-positive curvature.Amer. Math. Soc. Transl., 109 (1977), 33–45.MATHGoogle Scholar
  18. [18]
    Mostow, G. D., Quasiconformal mappings inn-space and the rigidity of hyperbolic space forms.Inst. Hautes Études Sci. Publ. Math., 34 (1968), 53–104.MATHMathSciNetGoogle Scholar
  19. [19]
    —,Strong Rigidity of Locally Symmetric Spaces. Ann. of Math. Studies, 78. Princeton University Press, Princeton, New Jersey, 1973.MATHGoogle Scholar
  20. [20]
    Nielsen, J., Die Isomorphismengruppe der freien Gruppen.Math. Ann, 91 (1924), 169–209.CrossRefMATHMathSciNetGoogle Scholar
  21. [21]
    —, Untersuchen zur Topologie der geschlossenen zweiseitigen Flächen, I, II, III.Acta Math., 50 (1927), 189–358; 53 (1929), 1–76; 58 (1932), 87–167.MATHMathSciNetGoogle Scholar
  22. [22]
    Patterson, S. J., The limit set of a Fuchsian group.Acta. Math., 136 (1976), 241–273.MATHMathSciNetGoogle Scholar
  23. [23]
    Pensavalle, C., Spherical series and generators of a free group. Preprint, Università di Sassari, 1992.Google Scholar
  24. [24]
    Prasad, G., Strong rigidity of Q-rank 1 lattices.Invent. Math., 21 (1973), 255–286.CrossRefMATHMathSciNetGoogle Scholar
  25. [25]
    Rachunathan, M. S.,Discrete Subgroups of Lie Groups. Springer-Verlag, New York, 1972.Google Scholar
  26. [26]
    Selberg, A., On discontinuous groups in higher-dimensional spaces, inContributions to Function Theory. Tata Institute, Bombay, 1960.Google Scholar
  27. [27]
    Series, C., The infinite word problem and limit sets in Fuchsian groups.Ergodic Theory Dynamical Systems, 1 (1981), 337–360.MATHMathSciNetGoogle Scholar
  28. [28]
    Stein, E. M.,Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton, New Jersey, 1970.MATHGoogle Scholar
  29. [29]
    Sullivan, D., The density at infinity of a discrete group of hyperbolic motions.Inst. Hautes Études Sci. Publ. Math., 50 (1979), 171–202.MATHMathSciNetGoogle Scholar
  30. [30]
    Tukia, P., A rigidity theorem for Möbius groups.Invent. Math., 97 (1989), 405–431.CrossRefMATHMathSciNetGoogle Scholar
  31. [31]
    —, Hausdorff dimension and quasisymmetric mappings.Math. Scand., 65 (1989), 152–160.MATHMathSciNetGoogle Scholar
  32. [32]
    Zimmer, R. J., Strong rigidity for ergodic actions of semisimple Lie groups.Ann. of Math., 112 (1980), 511–529.CrossRefMATHMathSciNetGoogle Scholar
  33. [33]
    —, Argodic theory, group representations and rigidity.Bull. Amer. Math. Soc., 6 (1982), 383–416.MATHMathSciNetCrossRefGoogle Scholar
  34. [34]
    Ergodic Theory and Semisimple Groups. Birkhäuser, Boston, 1984.MATHGoogle Scholar

Copyright information

© Almqvist & Wiksell 1993

Authors and Affiliations

  • Christopher Bishop
    • 1
    • 3
  • Tim Steger
    • 2
    • 4
  1. 1.University of CaliforniaLos AngelesUSA
  2. 2.University of ChicagoChicagoUSA
  3. 3.Department of MathematicsSUNY at Stony BrookStony BrookUSA
  4. 4.Department of MathematicsUniversity of GeorgiaAthensUSA

Personalised recommendations